Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 553, NWS Norman, OK

September 6, 2007Beckham County, Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 6, 2007, 6:16 PM CDT for Beckham County, Greer County, Harmon County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2007, 6:16 PM CDT (23:16 UTC)
Expired
Sep 6, 2007, 7:00 PM CDT
In force
44 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Beckham County, OK, Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:31 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 6, 3:31 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT THU SEP 6 2007

.DISCUSSION...

INGREDIENTS ARE COMING TOGETHER FOR ANOTHER ROUND OF HEAVY RAINS
ACROSS THE FA FRIDAY INTO SATURDAY.  MID AND UPPER LEVEL
MOISTURE ASSOCIATED WITH HENRIETTE WILL CONTINUE TO MOVE
NORTHEAST AS UPPER WAVE OVER THE CENTRAL AND NORTHERN
ROCKIES MOVES EASTWARD.  REMNANTS FROM HENRIETTE WILL
MOVE ALONG NORTHERN PERIPHERY OF UPPER HIGH OVER SOUTH
TEXAS WHILE A COLD FRONT ASSOCIATED WITH THE UPPER
WAVE PUSHES INTO PARTS OF OKLAHOMA.

WIDELY SCATTERED CONVECTION ACROSS WEST TEXAS THIS AFTERNOON
WILL LIKELY MAKE IT INTO WESTERN PARTS OF THE FA THIS
EVENING.  GFS HAS STRONGER SIGNAL WITH CONVECTION ACROSS
WEST TEXAS THIS EVENING AND PREFER THIS TO DRIER NAM.
OVERNIGHT LOWS THIS EVENING WILL BE RATHER WARM SO NOT MUCH
WARMING WILL BE NEEDED FOR WARM AFTERNOON HIGHS FRIDAY.  THINK
CLOUDS AND AREAS OF SHOWERS AND STORMS WILL KEEP TEMPS
COOLER THAN WARMER MAV NUMBERS.  BEST CHANCE FOR LOCALLY HEAVY
RAINS MAY COME FRIDAY NIGHT INTO SATURDAY AS FRONTAL BOUNDARY
MOVES SLOWLY SOUTH.  STILL DIFFICULT TO PINPOINT AREA WITH
BEST CHANCE FOR EXCESSIVE RAIN...BUT POTENTIAL FOR WIDESPREAD 1
TO 2 INCH RAINFALL AMOUNTS WITH LOCALLY HIGHER AMOUNTS SEEMS
REASONABLE.

HEAVY RAIN THREAT SHOULD SLOWLY DIMINISH GOING INTO SUNDAY
BUT LOW LEVEL MOISTURE WILL REMAIN IN PLACE.  A MORE
SUBSTANTIAL COLD FRONT WILL APPROACH THE AREA ON MONDAY.
EXPECT SHOWERS AND STORMS WILL FORM ALONG THE BOUNDARY AS
IT MOVES QUICKLY TO THE SOUTH.  EXPECT DRY CONDITIONS
TUESDAY INTO THURSDAY AS COLD FRONT WILL BRING DRIER AND
MUCH COOLER AIR TO THE SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  87  71  85 /  40  60  70  70
HOBART OK         74  87  70  86 /  50  60  70  70
WICHITA FALLS TX  75  89  73  87 /  50  60  70  60
GAGE OK           70  85  65  83 /  40  50  50  40
PONCA CITY OK     74  86  69  83 /  40  60  60  40
DURANT OK         74  91  73  88 /  30  40  40  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

SIX
Hazardous weather outlook, Sep 6, 5:20 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT THU SEP 6 2007

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING ACROSS PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
SOUTH AND WEST OF A LINE FROM CHEYENNE...TO EL RENO...DUNCAN...
WICHITA FALLS...AND MUNDAY.

TIMING...
THROUGH 9 PM.

IMPACTS...
WINDS TO NEAR 60 MPH AND QUARTER SIZE HAIL.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
A CLUSTER OF STRONG TO MARGINALLY SEVERE STORMS WILL MOVE INTO THE
RISK AREA THIS EVENING. ALTHOUGH WIND SHEAR REMAINS WEAK...THE
PRESENCE OF HIGH INSTABILITY AND STRONG OUTFLOW GENERATED BY THE
APPROACHING STORMS MAY PROMOTE A BRIEF INCREASE IN BOTH COVERAGE AND
INTENSITY BEFORE WEAKENING LATER THIS EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEPTEMBER 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY SOME
OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AS THE FRONT
LINGERS OVER THE AREA AND INTERACTS WITH THE TROPICAL AIRMASS.
SEVERE WEATHER CHANCES WILL REMAIN LOW.

OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL BE LIKELY THROUGH THE WEEKEND. THIS
RAINFALL MAY LEAD TO FLOODING AND FLASH FLOODING IN SOME AREAS.
PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR
FURTHER UPDATES ON THE FLOODING POTENTIAL IN YOUR AREA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Sep 6, 5:54 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT THU SEP 6 2007

OKZ014-021-033-034-062320-
ROGER MILLS OK-BECKHAM OK-GREER OK-HARMON OK-
554 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON AND
ROGER MILLS COUNTIES.

AT 554 PM...A LINE OF SEVERE THUNDERSTORMS WAS FROM NEAR WHEELER
TEXAS TO WELLINGTON TEXAS TO NORTHERN CHILDRESS COUNTY TEXAS ABOUT
17 MILES WEST OF HOLLIS. THE LINE OF STORMS WAS MOVING NORTHEAST AT
25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH IN
THE EASTERN TEXAS PANHANDLE.

PEOPLE IN BECKHAM...GREER...HARMON AND ROGER MILLS COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.